MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII CR DEEP FLEX ISRT S3-4 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GII CR DEEP FLEX ISRT S3-4 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 71421536
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 09/28/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery of the pe insert was performed due to infection 16 months after primary surgery.After the device was explanted, it was noticed it appears to be yellowish.To treat the infection an implantation of cement spacer was performed.
 
Additional Manufacturer Narrative
The associated genesis ii cr deep flexion articular insert was returned and evaluated.A lab analysis conducted during this investigation indicated anterior deformation adjacent to the inserter divot features; posterior lock detail appears undamaged, and scratches and gouges on the inferior surface, and pale yellow color are observed on the inferior and superior surfaces.The exact causes of anterior deformations, scratches, pale yellow color, and slight wear on the superior condylar surfaces could not be determined from the investigation of the device.There were no observations of material or manufacturing deviations in the course of this investigation.The device was manufactured in 2017.Our investigation including a review of complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.A review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.Product was sterilized according to sterilization release documentation from quality control.A clinical analysis noted that without the supporting pathology report, labs/laboratory findings and radiographic images the root cause of the reported infection nor the operative findings cannot be concluded.An infection occurring approximately 16 months post op is most likely hematogenously spread and not due to the implanted device.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
GII CR DEEP FLEX ISRT S3-4 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8017260
Report Number1020279-2018-02281
Device Sequence Number16583370
Product Code JWH
UDI-Device Identifier03596010512444
UDI-Public03596010512444
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K041825
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71421536
Device Lot Number17BM12178
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/01/2018
Supplement Date Received by Manufacturer10/01/2018
10/01/2018
Initial Report FDA Received Date10/29/2018
Supplement Report FDA Received Date02/11/2019
04/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN FEMORAL DEVICE/ UNKNOWN LOT; UNKNOWN TIBIAL BASEPLATE/ UNKNOWN LOT
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;